News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Orthopedics Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Orthopedics Answers List

Forum Name: Bone trauma and fractures

Question: Swelling


 Bad patient - Fri Apr 29, 2005 7:21 pm

I'm a 31year old female and I broke two bones in my hand 3 weeks and 1 day ago. I'm not sure of the exact names of the bones but basically it's my index finger and thumb and they're broken where they meet the wrist. In the case of my index finger the break has gone right into the joint. My hand ballooned and I was therefore put in a cast which was only hard underneath. A week later this was removed and a new smaller (hand size instead of full arm) fully solid cast. I was given painkillers (co-dydramol) and anti inflammatories (diclofenac) which made me feel awful and 5 days after starting to take them I had a bad reaction (racing pulse, dizziness,dry mouth, blurred vision, swollen face and stomach pain) I therefore stopped taking them. My concern is that the swelling hasn't reduced at all. It's still very painful and my fingers are lke fat sausages. Is this normal and what cann I do to reduce the swelling? I've virtually not left my house since it happened and I've been sitting with my arm constantly raised.Help!! Incidentally could the reaction to the drugs have caused the severe pain in my kidney region that I have now?!
 Theresa Jones, RN - Sun May 01, 2005 7:49 am

User avatar Hi Bad patient,
Has your urine changed in amount or appearance? As for your hand, after 3 weeks the swelling should have significantly decreased. Have you had any repeat xrays since your inital fracture? In my opinion you need re-evaluated by your physician because of your symptoms.
Sincerely,
Rntdj
 Bad patient - Mon May 02, 2005 6:08 pm

Many thanx for your reply. I have been given an appt with a hand specialist but it's still two weeks away :( . As for my urine, yes it has changed. I have noticed that it has become very yellow and has a strong smell to it.. is that bad?
 Theresa Jones, RN - Mon May 02, 2005 6:19 pm

User avatar Hi Bad patient,
I'm certainly glad to hear that a specialist is going to evaluate your hand which in my opinion certainly needs done. Your urine sounds concentrated, have you changed your amount of fluid intake (drinking less fluids than usual)? I would suggest that you still mention this to your physician since the changes in urine seems to have presented since taking the medication.
Sincerely,
Rntdj

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here